Alert archive / Arkansas / Tornado Warnings in 1996

Tornado Warning 10, NWS Shreveport, LA

March 30, 1996Little River County, Arkansas

NWS Shreveport, LA issued this tornado warning at Mar 30, 1996, 3:45 PM CST for Little River County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 1996, 3:45 PM CST (21:45 UTC)
Expired
Mar 30, 1996, 4:45 PM CST
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Little River County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 4:23 PM CSTHail 1.75Foreman, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1996-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1996-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 302148
TORSHV
ARC081-302245-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST SAT MAR 30 1996
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  445 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST ARKANSAS
 
   ...LITTLE RIVER COUNTY
 
AT 344 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A
DEVELOPING TORNADO OVER WESTERN LITTLE RIVER COUNTY ABOUT 5
MILES NORTHWEST OF FOREMAN MOVING TO THE NORTHEAST AT 25 MPH.
 
IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE
INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR.  GET TO
A BASEMENT IF ONE IS AVAILABLE.  AVOID WINDOWS AND PROTECT YOUR
4BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS...OR PILLOWS.
 
...A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 800 PM CST...

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 2:42 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 30, 2:42 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 PM CST SAT MAR 30 1996

FORECAST FOR SVR WX REMAINDER OF AFTN AND EARLY EVE CUD BE IFFY WITH
DRY LINE MOVING IN FROM WEST AND DRY AIR ALOFT AHEAD OF DRY LINE.
850 WINDS PROGGED TO SHIFT TO WEST EXCEPT OK AND AR PORTIONS WITH
WINDS SSW. DRY LINE CURRENTLY OVER PARIS AND TYLER. IF LINE CAN
DECELLERATE...COLD FRONT MAY INTERACT AND CREATE SUFF LIFT EVEN WITH
JET DYNAMICS ALL NORTH AND( EAST. NGM DOES NOT EVEN SHOW LIFT WITH
FRONT SO MAY NEED TO DISCARD THAT ONE ALTOGETHER. COLD AIR SHALLOW
SO WILL NOT GET THE BIG FREEZES AFTER THIS SYSTEM. MODEL TEMPS CONSST
1ST THREE PERIODS WILL GO WITH THAT.

SHV 53/70/44/73

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:06 PM CSTSevere Thunderstorm WarningSHVSevier54 min
Mar 30, 4:25 PM CSTSevere Thunderstorm WarningSHVMiller50 min
Mar 30, 4:37 PM CSTSevere Thunderstorm WarningSHVHoward38 min
Mar 30, 4:49 PM CSTSevere Thunderstorm WarningSHVHempstead56 min
Mar 30, 5:00 PM CSTTornado WarningSHVLafayette, Miller45 min
Mar 30, 5:30 PM CSTSevere Thunderstorm WarningSHVColumbia, Nevada45 min
Mar 30, 5:33 PM CSTTornado WarningSHVColumbia42 min

Nearby

Tornado Warnings in Arkansas, 1996Every tornado warning in 1996Tornadoes in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.